Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 11, 2013, 2:44 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2013, 2:44 PM MST (21:44 UTC)
- Expired
- Jul 11, 2013, 5:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 126 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
386
WGUS55 KFGZ 112144
FFWFGZ
AZC025-120045-
/O.NEW.KFGZ.FF.W.0001.130711T2144Z-130712T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
244 PM MST THU JUL 11 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 545 PM MST
* AT 240 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLIAMSON
VALLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
WILLOW CREEK...MINT WASH...SKULL VALLEY WASH AND IRON SPRINGS WASH.
LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES
IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...
MUDSLIDES...AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE
BURN AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3461 11264 3468 11258 3469 11256 3467 11252
3464 11251 3463 11253 3461 11254 3459 11258
3459 11260
$$
TC2 follow-up statements
153
WGUS75 KFGZ 112204
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
304 PM MST THU JUL 11 2013
AZC025-120045-
/O.CON.KFGZ.FF.W.0001.000000T0000Z-130712T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
304 PM MST THU JUL 11 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR
CENTRAL YAVAPAI COUNTY...
AT 258 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA...CURRENTLY OVER THE WEST SIDE OF THE DOCE BURN AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TONTO WASH WHICH
FLOWS INTO KIRKLAND CREEK.
ADDITIONAL RAINFALL AMOUNTS 0.25 INCHES ARE POSSIBLE MAINLY ON THE
WEST SIDE OF THE WARNED AREA. SO FAR THE EAST AND NORTHEAST SIDE OF
THE DOCE BURN AREA IS BEING MISSED BY THIS STORM...INCLUDING MINT
WASH AND WILLIAMSON VALLEY WASH.
LIFE-THREATENING FLOODING OF CREEKS...ROADS...AND NORMALLY DRY WASHES
IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...
MUDSLIDES...AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE
BURN AREA.
&&
LAT...LON 3461 11264 3468 11258 3469 11256 3467 11252
3464 11251 3463 11253 3461 11254 3459 11258
3459 11260
$$
TC290
WGUS75 KFGZ 112337
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
437 PM MST THU JUL 11 2013
AZC025-112343-
/O.CAN.KFGZ.FF.W.0001.000000T0000Z-130712T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
437 PM MST THU JUL 11 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL YAVAPAI
COUNTY...
THE CONVECTIVE ACTIVITY THAT PROMPTED THE INITIAL FLASH FLOOD
WARNING FOR THE DOCE BURN AREA HAS MOVED TO THE NORTH. THERE IS NO
LONGER A THREAT FOR FLASH FLOODING OFF THE DOCE BURN AREA.
LAT...LON 3461 11264 3468 11258 3469 11256 3467 11252
3464 11251 3463 11253 3461 11254 3459 11258
3459 11260
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 9:30 AM MST, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 11, 9:30 AM MST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST THU JUL 11 2013 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL BRING GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE REGION EACH DAY THROUGH NEXT WEEK WEDNESDAY. && .DISCUSSION...DEEPER SUBTROPICAL MOISTURE HAS MOVED INTO NORTHERN ARIZONA TODAY WITH 24 HOUR SURFACE DEW POINTS TRENDS RISING AT ALL LOCATIONS. PRECIPITABLE WATER VALUES HAVE ALSO RISEN ARE GOES SATELLITE ESTIMATES SHOW BETWEEN 1 AND 2 INCHES. LOOKING AT THE UPPER AIR SOUNDING THIS MORNING FOR FLAGSTAFF WE SEE A VERY UNSTABLE AIR MASS WITH ABUNDANT CAPE AND EXTENSIVE CLOUD COVER. THE ONE LIMITATION ON THUNDERSTORM DEVELOPMENT FOR TODAY WILL BE TOO MUCH CLOUD COVER LIMITING SURFACE HEATING. A MODIFIED SOUNDING SHOWS A SURFACE TEMPERATURE OF AROUND 78 DEGREES FAHRENHEIT WILL BE NEEDED FOR CONVECTION. THIS MEANS STORM DEVELOPMENT WILL LIKELY BE DELAYED BY A FEW HOURS DUE TO PERSISTENT CLOUD COVER OR LESS ACTIVE IN SOME AREAS. STORM MOTION FOR THIS AFTERNOON WILL GENERALLY BE FROM THE SOUTHWEST TO THE NORTHEAST. FRIDAY THROUGH SUNDAY...THE HIGH PRESSURE CENTER WILL REMAIN EAST OF ARIZONA IN A FAVORABLE POSITION FOR A CONTINUED WET MONSOON PATTERN. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE UPCOMING WEEKEND. STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITH A THREAT FOR LOCALIZED HAIL AND FLASH FLOODING. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED TO NUMEROUS TSRA WILL DEVELOP ACROSS THE AREA...MOST NUMEROUS OVER WESTERN COCONINO/YAVAPAI COUNTIES...EXTENDING ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS. WIND GUSTS TO 45 MPH POSSIBLE NEAR STORMS ALONG WITH PERIODIC MVFR CIG/VIS IN +RA. AWAY FROM STORMS...VFR CONDITIONS WITH SCATTERED TO BROKEN SKY CONDITIONS. ACTIVITY SHOULD DIMINISH AFTER 06Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...MONSOON MOISTURE WILL DELIVER A ROUND OF SCATTERED THUNDERSTORMS TODAY AND AGAIN ON FRIDAY. MANY OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAIN INCREASING THE RISK FOR FLASH FLOODING ESPECIALLY OVER RECENT BURN AREAS. SUNDAY THROUGH TUESDAY...MOISTURE WILL REMAIN IN PLACE WITH A GOOD CHANCE FOR THUNDERSTORMS AND SHOWERS EACH DAY. && MCCOLLUM && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........BOHLIN AVIATION.......MCS FIRE WEATHER...MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
In the hours before
Special weather statement, Jul 11, 12:09 PM MST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1209 PM MST THU JUL 11 2013 AZZ007-012-112000- COCONINO AZ- 1209 PM MST THU JUL 11 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 100 PM MST AT 1205 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF THUNDERSTORM CONTINUED TO DEVELOPING NEAR GRAY MOUNTAIN AND CAMERON...MOVING NORTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE... GRAY MOUNTAIN AND CAMERON IN CENTRAL COCONINO COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3604 11157 3602 11137 3571 11137 3569 11153 TIME...MOT...LOC 1908Z 210DEG 6KT 3582 11146 TC
Special weather statement, Jul 11, 1:48 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 148 PM MST THU JUL 11 2013 AZZ014-112115- APACHE AZ- 148 PM MST THU JUL 11 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA UNTIL 215 PM MST AT 141 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG THUNDERSTORM NEAR ST. JOHNS...MOVING NORTH AT 30 MPH. LOCATIONS IMPACTED INCLUDE... ST JOHNS SOUTH TO LYMAN LAKE IN CENTRAL APACHE COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...STRONG WIND GUSTS FROM 45 TO 55 MPH CAN BE EXPECTED WITH SOME UNSECURED OBJECTS BLOWN AROUND...SMALL TREE LIMBS COULD BE SNAPPED OFF. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3475 10949 3473 10920 3443 10926 3444 10948 TIME...MOT...LOC 2046Z 188DEG 26KT 3455 10936 TC
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:08 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 37 min |
| Jul 10, 6:32 PM MST | Areal Flood Advisory | FGZ | Apache | 3 hr |
| Jul 11, 12:09 PM MST | Special Weather Statement | FGZ | Coconino | 51 min |
| Jul 11, 1:10 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 11, 1:48 PM MST | Special Weather Statement | FGZ | 27 min | |
| Jul 11, 3:37 PM MST | Areal Flood Advisory | FGZ | Apache | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.